MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB217, VOYANT MARYLAND FUSION 23CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB217, VOYANT MARYLAND FUSION 23CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB217
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: bilateral wide local excision.Event description: it was noticed during the case that there was a red mark (potential burn) on the areola next to the incision.The surgeon made sure that the voyant jaws / metal section between jaws and plastic shaft were not in contact with this section of skin at any point during the case.The only part of the voyant device that came into contact with the skin was the plastic shaft.[surgeon name redacted] has seen these red marks previously when using eb217 and is very careful to minimize any contact between voyant and the skin.Additional information received by applied medical representative via email on 5may23: patient is fine, it was a very superficial burn so no additional action needed.[surgeon name redacted] tries to keep the voyant shaft off the skin as he has experienced similar events previously.The other instruments that are used around the incision are: monopolar pencil, bipolar forceps and [brand name redacted] retractors.Neither the monopolar pencil or bipolar forceps were seen to come into contact with the skin.[surgeon name redacted] has noticed marks around the incision with only the eb217 since (b)(6) 2022, but it doesn¿t happen in every wide local incision or mastectomy case.3 previous cer¿s have been raised.Additional information received by applied medical representative via email on 5may23: these complaints are under a different account number the number is: (b)(4) and the complaints numbers are (b)(4).Intervention: [surgeon name redacted] tries to keep the voyant shaft off the skin as he has experienced similar events previously.Patient status: patient is fine, it was a very superficial burn so no additional action needed.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the returned unit, where engineering observed immediate cooling of the device after successful activations.Therefore, the complainant¿s experience could not be replicated or confirmed.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by the steam produced during usage of the device in a confined area.Applied medical¿s instructions for use (ifu) states, ¿when activating the device in confined spaces, use caution because the energy applied to the tissue will convert the water in the tissue into steam.¿.
 
Event or Problem Description
Procedure performed: bilateral wide local excision.Event description: it was noticed during the case that there was a red mark (potential burn) on the areola next to the incision.The surgeon made sure that the voyant jaws / metal section between jaws and plastic shaft were not in contact with this section of skin at any point during the case.The only part of the voyant device that came into contact with the skin was the plastic shaft.[surgeon name redacted] has seen these red marks previously when using eb217 and is very careful to minimize any contact between voyant and the skin.Additional information received by applied medical representative via email on 5may23: patient is fine, it was a very superficial burn so no additional action needed.[surgeon name redacted] tries to keep the voyant shaft off the skin as he has experienced similar events previously.The other instruments that are used around the incision are: monopolar pencil, bipolar forceps and [brand name redacted] retractors.Neither the monopolar pencil or bipolar forceps were seen to come into contact with the skin.[surgeon name redacted] has noticed marks around the incision with only the eb217 since october 2022, but it doesn¿t happen in every wide local incision or mastectomy case.3 previous cer¿s have been raised.Additional information received by applied medical representative via email on 5may23: these complaints are under a different account number the number is [account number] and the complaints numbers are 2022-002685 [mfr #2027111-2022-00795], 2022-002735 [mfr #2027111-2022-00791] and 2022-002960 [mfr #2027111-2022-00845].Intervention: [surgeon name redacted] tries to keep the voyant shaft off the skin as he has experienced similar events previously.Patient status: patient is fine, it was a very superficial burn so no additional action needed.

Brand Name
EB217, VOYANT MARYLAND FUSION 23CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key16920637
Report Number2027111-2023-00450
Device Sequence Number6719695
Product Code GEI
UDI-Device Identifier00607915139377
UDI-Public(01)00607915139377(17)251020(30)01(10)1469699
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K200598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2025
Device Model NumberEB217
Device Catalogue Number101476436
Device Lot Number1469699
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIPOLAR FORCEPS; LANGENBECK RETRACTORS; MONOPOLAR PENCIL
Patient SexUnknown